Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Severe right sided pain since depo shot. Had feeling of discomfort while taking injection. Hit on the nerve?

Hello, I am a healthy 19 year old College Student who has been taking the Depo Vera injection for a little over 1 year. I recently got an injection on January 31st, and since that time I have had severe pain on my right side, shoulder and chest areas. The pain seem to move around. I returned to my doctor twice since the injection was given and I was told that they believed that I was having muscle spasms. However, I believe that the nurse injected the shot to high on the upper half of my right buttock, as I immediately tensed up when she injected the shot and she stated that I should not have tensed up. It felt like a bubble was building up under my skin and that the medicine was moving upward instead on downward. I am 5 4 and I am thin at only 98lbs. Could she have hit a nerve? What test should be taken to find out it that did happen? The doctor prescribed Flexaril and Naproxpen to relax my muscles and for pain, they are not working. What should I do?
Asked On : Fri, 15 Feb 2013
Answers:  1 Views:  146
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Mar 2014

You were injected in the buttock and have pain in shoulder and chest.
It is almost impossible for an intramuscular injection in buttock to cause pain in shoulder and chest. Also if the nurse had injected it lower down, there was more chance of nerve damage. Even this nerve is related to legs and not hands and arms.

So, the pain in shoulder is unlikely to be due to injection.
With buttock injection, commonest nerve to be damaged is the sciatic nerve and usually there is immediate intense pain and weakness of leg after injection.

If you are still worried about the nerve, do a nerve conduction velocity test. And you will need steroids to help control the damage and heal the nerve.

I feel that this is not due to the injection and advise you to see a physician maybe someone specializing in internal medicine for your symptoms.

Hope this helped. Good luck and take care.
Answered: Wed, 23 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor